Waterspout, Sturgeon Pt to Alabaster Mi
- When
- June 13, 5:55 PM EST
- Where
- Sturgeon Pt to Alabaster Mi marine zone, 3 mi SSE of Oscoda
- Reported by
- UNKNOWN
2 waterspout, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 13, 3:00 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 400 PM EDT SUN JUN 13 2004 .SHORT TERM...VIGOROUS SHORT WAVE AND SURFACE RESPONSE HAVE REACHED GREEN BAY LATE THIS AFTERNOON. AREA OF CONVECTION HAS REORGANIZED ITSELF INTO A FAIRLY WELL DEFINED SQUALL LINE CURRENTLY MOVING THROUGH FAR NRN LAKE MICHIGAN AND NRN LOWER MICHIGAN. A FEW STORMS WITHIN THIS COMPLEX HAVE BEEN SEVERE...WITH THE MAIN THREAT SO FAR BEING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. MAIN SHORT TERM ISSUE IS FOR CONTINUED POTENTIAL FOR SEVERE WX INTO EARLY EVENING. LATEST MESOETA CONTINUES TO TRACK THIS VIGOROUS SHORT WAVE NE THRU UPPER MICHIGAN EARLY THIS EVENING...REACHING ONTARIO CANADA BY 00Z. AREA OF DPVA DRIVING THE CONVECTION HAS SPLIT INTO TWO DISTINCT LINES...WITH CONVECTION FOLLOWING SUITE. FIRST LINE NOW MOVING THRU THE CWA WILL REACH THE LAKE HURON SHORELINE BY 21Z WITH A SECOND LINE NOW DEVELOPING OVER GREEN BAY AND LAKE MICHIGAN MOVING THRU THE REGION BETWEEN 21Z AND 00Z. EXPECT SEVERE WX THREAT WILL CONTINUE UNTIL THE DEPARTURE OF THIS FEATURE AFTER 00Z...AS SBCAPES REMAIN AROUND 2000 J/KG...LIS HOLD AROUND -9 AND SURFACE DWPTS STAY IN THE MID TO UPPER 60S. STRONG VERTICAL WIND SHEAR SUSTAINED THRU 00Z WILL LEND TO WELL ORGANIZED CONVECTION AND SOME ROTATING UPDRAFTS WITHIN THUNDERSTORMS. ALTHOUGH RAIN WILL NOT BE CONSTANT EVERYWHERE DO EXPECT ALL LOCATIONS WILL SEE SOME RAIN. THUS...WILL KEEP CATEGORICAL POPS IN THE FORECAST THRU 00Z FOR ENTIRE CWA...AND THEN DROP POPS TO SCATTERED FOR THE REST OF THE EVENING (THRU 04Z). RAPID STABILIZATION AND DRYING TAKE PLACE BEHIND THE SHORT WAVE. STILL EXPECT THE OVERNIGHT WILL BE DRY...BUT PATCHY FOG SHOULD DEVELOP DUE TO MOISTENING OF LOW LEVELS FROM THIS EVENINGS RAINFALL COUPLED WITH PARTIAL CLEARING. EME .LONG TERM...MONDAY...A SURFACE TROUGH MOVES ACROSS THE REGION DURING THE AFTERNOON ALONG WITH ANOTHER SHORT WAVE (LEADING TO GOOD DPVA). 850 MB DEWPOINTS ARE BETWEEN PLUS 8 AND PLUS 9C WITH 850/700 MB LAPSE RATES OF BETWEEN 7 AND 7.5C/KM. MEANWHILE...CAPES RISE TO BETWEEN 1000 AND 1500 J/KG AND LI/S FALL TO TO BETWEEN -5 AND -7C. NORTHERN MICHIGAN IS ALSO ON THE LF/QUAD OF A 100 KNOT JET MOVING SOUTHEAST OUT OF THE NORTHERN PLAINS. MOISTURE PROFILES ARE PRETTY GOOD WITH MEAN 1000/500 MB RH BETWEEN 70 AND 80 PERCENT. THIS MOISTURE IN COMBINATION WITH SURFACE BASED INSTABILITY OUT AHEAD OF SURFACE/UPPER TROUGHS SHOULD SPARK AFTERNOON SHOWERS AND THUNDERSTORMS (SO WILL BUMP UP POPS TO 40 AND 50). ANY STORMS THAT DO FORM HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS (500 MB WINDS ABOUT 45 KNOTS) AND HAIL (FAIRLY LOW FREEZING LEVEL OF ABOUT 10500 FEET) POSSIBLE. ACTIVITY COULD LINGER INTO THE EVENING ACROSS SOUTHERN TWO-THIRDS OF FORECAST AREA AS WELL. TUESDAY...THE FLOW ALOFT BECOMES NEARLY ZONAL WITH A SURFACE RIDGE BUILDING INTO THE REGION FROM THE WEST. MEAN 1000/500 MB RH FALLS TO BETWEEN 40 AND 50 PERCENT SO EXPECT A GOOD DEAL OF SUNSHINE (WITH THE EXCEPTION OF POSSIBLE LINGERING LOW CLOUDS IN THE MORNING). 850 MB TEMPERATURES ARE NOT AS COOL AS PREVIOUSLY ADVERTISED IN PAST MODEL RUNS (NOW PLUS 10 TO 12C) SO WILL BUMP UP HIGH TEMPERATURES BY A FEW DEGREES (WELL INTO THE 70S TO AROUND 80). GOOD DELTA TS ALONG WITH A WEAK PRESSURE GRADIENT AND SUBSEQUENT LIGHT WINDS SHOULD PROMOTE LAKE BREEZE DEVELOPMENT (THIS WILL ALSO LEAD TO SLIGHTLY COOLER CONDITIONS NEAR THE GREAT LAKES). WEDNESDAY THROUGH SUNDAY...EXTENDED MODELS ARE IN GOOD AGREEMENT THAT THE ZONAL FLOW OVER THE WESTERN GREAT LAKES REGION TO START THE PERIOD WILL EVENTUALLY BE REPLACED BY A BROAD LONG WAVE TROUGH EXTENDING FROM THE GREAT LAKES TO THE EASTERN STATES. THIS WILL BE IN RESPONSE TO A LARGE OMEGA BLOCK RIDGE THAT IS FORECAST TO BUILD ALONG THE WEST COAST OF NORTH AMERICA. AS FAR AS THE DETAILS GO...A SHORT WAVE AND AN ASSOCIATED WEAK COLD FRONT WILL LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY. A SURFACE RIDGE WILL THEN LEAD TO A DRY DAY ON THURSDAY. AS THE RIDGE AMPLIFIES OUT WEST LATE IN THE WEEK A TROUGH WILL DIG INTO THE REGION LEADING TO ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON FRIDAY. MORE SURFACE RIDGING SHOULD LEAD TO ANOTHER DRY DAY ON SATURDAY BEFORE YET ANOTHER SHORT WAVE BRINGS ANOTHER CHANCE OF SHOWERS/TSTORMS ON SUNDAY. TEMPERATURES ARE EXPECTED TO BE NEAR CLIMO (MIDDLE TO UPPER 70S FOR HIGHS) THROUGH FRIDAY BEFORE COOLING OFF BY A FEW DEGREES TO START OFF NEXT WEEKEND. SULLIVAN && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 458 PM EDT SUN JUN 13 2004 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-141100- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR 458 PM EDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF NORTHERN MICHIGAN THIS EVENING. THE GREATEST CHANCE OF SEVERE THUNDERSTORMS WILL BE ACROSS NORTHERN LOWER MICHIGAN. HAIL UP TO ONE AND ONE HALF INCHES IN DIAMETER...WIND GUSTS OF 60 TO 70 MPH...ISOLATED TORNADOES AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN SEVERE WEATHER THREATS. THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL OCCUR THROUGH 8 PM. SEE ONGOING WATCHES...WARNINGS OR ADVISORIES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN MICHIGAN MONDAY AFTERNOON...WEDNESDAY...FRIDAY AND SUNDAY. THERE IS A CHANCE THAT SOME STORMS COULD BE SEVERE MONDAY AFTERNOON ESPECIALLY ACROSS NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/APX (ALL LOWER CASE) JPB/EME/AJS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
105 PM EDT SUN JUN 13 2004
MIZ016>036-041-042-140000-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CRAWFORD-
EMMET-GLADWIN-GRAND
TRAVERSE-IOSCO-KALKASKA-LEELANAU-MANISTEE-MISSAUKEE-MONTMORENCY-
OGEMAW-OSCODA-OTSEGO-PRESQUE ISLE-ROSCOMMON-WEXFORD-
105 PM EDT SUN JUN 13 2004
THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS
OF NORTHERN MICHIGAN EFFECTIVE UNTIL 800 PM EDT SUNDAY EVENING. THIS
WATCH INCLUDES THE FOLLOWING COUNTIES
IN NORTHERN LOWER MICHIGAN
CHEBOYGAN...PRESQUE ISLE...ANTRIM...OTSEGO...MONTMORENCY...GRAND
TRAVERSE...KALKASKA...CRAWFORD...ALCONA...OSCODA...BENZIE...
MANISTEE...IOSCO...WEXFORD...MISSAUKEE...ROSCOMMON...OGEMAW...
ARENAC...GLADWIN...CHARLEVOIX...EMMET...LEELANAU AND ALPENA
THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.
A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. IF YOU
LIVE IN OR NEAR THE WATCH AREA...REMAIN ALERT TO RAPIDLY CHANGING
WEATHER CONDITIONS. BE PREPARED TO TAKE ACTION IF SEVERE WEATHER
APPROACHES.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
324 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL LELAND 45.02N 85.77W
06/13/2004 1.00 INCH LEELANAU MI LAW ENFORCEMENT
1 INCH HAIL OBSERVED AND REPORTED BY LEELANAU SHERIFF.
&&
BERGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
640 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND DMG HILLMAN 45.07N 83.90W
06/13/2004 MONTMORENCY MI PUBLIC
ROOF TORN OFF BUILDING
&&
EME2 waterspout. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2004Every state in 2004This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409639, 5409681.